Thunderstorm Wind, Harrison
- When
- August 30, 5:20 PM CST
- Where
- Harrison County, 3.13 mi ENE of Estes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.454, -94.624
A tree was blown down on Quail Lane.
The remnants of a complex of showers and thunderstorms that diminished during the morning hours of August 30th over Southern Oklahoma and Western Arkansas sent a large outflow boundary south into Northern and Eastern Texas during the late morning through the afternoon. Strong heating and instability ahead of this boundary resulted in additional scattered shower and thunderstorm development over…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The remnants of a complex of showers and thunderstorms that diminished during the morning hours of August 30th over Southern Oklahoma and Western Arkansas sent a large outflow boundary south into Northern and Eastern Texas during the late morning through the afternoon. Strong heating and instability ahead of this boundary resulted in additional scattered shower and thunderstorm development over much of North Texas and the DFW Metroplex, with another complex of showers and thunderstorms over this area building east into portions of East Texas during the late afternoon and evening hours before gradually weakening. Convective boundaries from this complex of storms, as well as the early morning storms interacted with the strong heating and instability that had developed over East Texas, such that isolated to scattered showers and thunderstorms developed during the mid-afternoon through the evening hours. One thunderstorm became severe over portions of Gregg and Harrison Counties, which downed a couple of trees and snapped large branches near Hallsville and Scottsville. These storms weakened by mid-evening with the loss of heating and instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 30, 1:31 PM CST, 3 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 231 PM CDT Fri Aug 30 2019 .SHORT TERM.../Tonight through Saturday Night/ Isold to sct convection ongoing across parts of the region will continue through sunset. Of greater concern, however, is the sub-severe MCS across N TX. The latest HRRR run seems to indicate that it will not make much if any ewd progress today before dissipating. Our region remains at the outlet of the upper ridge to our w and a trof over the Mid and Upper MS River Valley, and this has set up a sort of quasi-nw flow scenario that would be more common to us during early June. A good bit of uncertainty exists, as no model, even the hi-res output, is handling this setup well. There do, however, seem to be some signals that we could see a repeat of last night, so have maintained some PoPs across our nw after midnight tonight through much of Saturday. For temps, have trended near and just below the NBM, and even lower across our I-30 and nwd areas due to the possibility of residual morning convection. /12/ .LONG TERM.../Sunday through Thursday night/ Upper-level ridge centered across the Texas Panhandle to become firmly established across the region by Sunday and remain the dominant weather feature through next week. With upper-ridge in place, Hurricane Dorian is forecast to track northward across the east coast from mid to late week providing very little impact to the ArkLaTex. Temperatures going into early September will remain in the mid to upper 90s areawide with very little precipitation expected. /05/ && .PREV DISCUSSION... /issued 213 PM CDT Fri Aug 30 2019/ AVIATION... Isold to sct convection will continue to be possible through this aftn, and perhaps during the overnight and early morning hours Saturday. Uncertainty too high to include in TAFs attm, so will cover with AMD. Otherwise, VFR conditions to prevail with light winds and generally sely winds throughout the pd. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 73 96 / 20 10 10 10 MLU 68 95 70 96 / 10 10 10 10 DEQ 70 91 70 94 / 20 30 10 10 TXK 70 91 71 93 / 20 20 10 10 ELD 68 93 69 95 / 20 10 10 10 TYR 75 92 74 95 / 20 20 10 10 GGG 73 95 73 97 / 20 20 10 10 LFK 73 95 73 96 / 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/05
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Fri Aug 30 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Fri Aug 30 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible through this afternoon and early evening, mainly along the I-30 corridor, while isolated showers and thunderstorms will be possible elsewhere. Gusty winds, brief heavy rainfall, and occasional lightning may occur with the strongest activity. No organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to widely scattered showers and thunderstorms will be possible once again on Saturday, mainly along and near the I-30 corridor. Otherwise, high pressure will dominate the remainder of the period. No organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will not be needed through tonight.
Special Weather Statement National Weather Service Shreveport LA 449 PM CDT Fri Aug 30 2019 TXZ152-153-166-302215- Nacogdoches TX-San Augustine TX-Shelby TX- 449 PM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES... SOUTHWESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near Martinsville, or 14 miles east of Nacogdoches, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Martinsville, Chireno, Arcadia and Jericho. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 9454 3180 9443 3171 9417 3149 9434 TIME...MOT...LOC 2148Z 302DEG 7KT 3169 9442 50
Special Weather Statement
National Weather Service Shreveport LA
542 PM CDT Fri Aug 30 2019
TXZ136>138-149-150-302315-
Gregg TX-Smith TX-Cherokee TX-Harrison TX-Rusk TX-
542 PM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
HARRISON...NORTHWESTERN RUSK...GREGG AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 615 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harleton to near Bullard. Movement was
southeast at 25 mph.
Wind gusts in excess up to 40 mph will be possible with these storms.
Locations impacted include...
Tyler, Longview, Marshall, Jacksonville, Henderson, Kilgore,
Whitehouse, White Oak, Gladewater, Hallsville, Overton, Bullard,
Troup, New London, Arp, Clarksville City, Harleton, Mount Selman,
Liberty City and Joinerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 9546 3256 9490 3259 9482 3266 9475
3266 9470 3269 9470 3274 9462 3269 9451
3269 9445 3261 9414 3180 9540 3183 9541
3185 9544 3193 9542 3196 9545 3199 9545
3205 9542 3206 9544 3209 9543 3215 9548
TIME...MOT...LOC 2241Z 297DEG 22KT 3267 9462 3221 9536
50Special Weather Statement National Weather Service Shreveport LA 545 PM CDT Fri Aug 30 2019 TXZ166-167-302315- Sabine TX-San Augustine TX- 545 PM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN AUGUSTINE AND WEST CENTRAL SABINE COUNTIES UNTIL 615 PM CDT... At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near Rosevine, or 25 miles south of Center, moving southeast at 5 mph. Pea size hail and brief wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Augustine, Rosevine, Macune, Bronson and Chinaquapin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3143 9421 3155 9405 3140 9384 3123 9409 TIME...MOT...LOC 2244Z 321DEG 6KT 3144 9408 50
Special Weather Statement National Weather Service Shreveport LA 600 PM CDT Fri Aug 30 2019 TXZ165-166-302330- Angelina TX-San Augustine TX- 600 PM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA AND SOUTH CENTRAL SAN AUGUSTINE COUNTIES UNTIL 630 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near Ebenezer. This storm was nearly stationary. Pea size hail and brief wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Angelina and south central San Augustine Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3113 9442 3127 9415 3111 9409 3106 9434 TIME...MOT...LOC 2259Z 148DEG 2KT 3110 9422 50
Special Weather Statement
National Weather Service Shreveport LA
609 PM CDT Fri Aug 30 2019
TXZ137-138-302345-
Gregg TX-Harrison TX-
609 PM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON AND CENTRAL
GREGG COUNTIES UNTIL 645 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longview, moving southeast at 10 mph.
Pea size hail and wind gusts in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Longview, Hallsville, Lakeport, Easton and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3264 9474 3258 9447 3237 9460 3236 9460
3236 9461 3237 9464 3237 9466 3247 9483
TIME...MOT...LOC 2309Z 296DEG 7KT 3253 9471
50The Shreveport radar (KSHV), 73 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Quail Lane.
A retired NWS employee and current CoCoRaHS observer reported large tree branches that were broken in his yard, with patio furniture blown over.
A tree was blown down inside the Scottsville city limits.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843625, 843626, 843627.